December  2014, 34(12): 5211-5227. doi: 10.3934/dcds.2014.34.5211

Cocycle rigidity and splitting for some discrete parabolic actions

1. 

Department of Mathematics, Rice University, 6100 Main st, Houston, TX 77005, United States, United States

Received  September 2013 Revised  May 2014 Published  June 2014

We prove trivialization of the first cohomology with coefficients in smooth vector fields, for a class of $\mathbb{Z}^2$ parabolic actions on $(SL(2, \mathbb R)\times SL(2, \mathbb R))/\Gamma$, where the lattice $\Gamma$ is irreducible and co-compact. We also obtain a splitting construction involving first and second coboundary operators in the cohomology with coefficients in smooth vector fields.
Citation: Danijela Damjanović, James Tanis. Cocycle rigidity and splitting for some discrete parabolic actions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5211-5227. doi: 10.3934/dcds.2014.34.5211
References:
[1]

D. Damjanović, Perturbations of smooth actions with non-trivial cohomology,, Preprint., ().

[2]

D. Damjanović and A. Katok, Local rigidity of homogeneous parabolic actions: I. A model case,, Journal of Modern Dynamics, 5 (2011), 203. doi: 10.3934/jmd.2011.5.203.

[3]

R. Feres and A. Katok, Ergodic theory and dynamics of G-spaces (with special em- phasis on rigidity phenomena),, Handbook of dynamical systems, 1A (2002), 665. doi: 10.1016/S1874-575X(02)80011-X.

[4]

R. Godemont, Sur la théori des représentations unitaires,, Ann. of Math., 53 (1951), 68. doi: 10.2307/1969343.

[5]

L. Flaminio and G. Forni, Invariant distributions and time averages for horocycle flows,, Duke J. of Math, 119 (2003), 465. doi: 10.1215/S0012-7094-03-11932-8.

[6]

F. Mautner, Unitary representations of locally compact groups. I,, Ann. of Math. (2), 51 (1950), 1. doi: 10.2307/1969494.

[7]

F. Mautner, Unitary representations of locally compact groups. II,, Ann. of Math. (2), 52 (1950), 528. doi: 10.2307/1969431.

[8]

D. Mieczkowski, The first cohomology of parabolic actions for some higher-rank abelian groups and representation theory,, Journal of Modern Dynamics, 1 (2007), 61. doi: 10.3934/jmd.2007.1.61.

[9]

D. Kleinbock and G. Margulis, Logarithm laws for flows on homogeneous spaces,, Invent. Math., 138 (1999), 451. doi: 10.1007/s002220050350.

[10]

D. Kelmer and P. Sarnak, Strong spectral gaps for compact quotients of products of $PSL(2, \mathbbR)$,, J. Eur. Math. Soc., 11 (2009), 283. doi: 10.4171/JEMS/151.

[11]

F. Ramirez, Cocycles over higher-rank abelian actions on quotients of semisimple Lie groups,, J. Mod. Dyn., 3 (2009), 335. doi: 10.3934/jmd.2009.3.335.

[12]

J. Tanis, The cohomological equation and invariant distributions for horocycle maps,, Ergodic Theory and Dynamical systems, 34 (2014), 299. doi: 10.1017/etds.2012.125.

show all references

References:
[1]

D. Damjanović, Perturbations of smooth actions with non-trivial cohomology,, Preprint., ().

[2]

D. Damjanović and A. Katok, Local rigidity of homogeneous parabolic actions: I. A model case,, Journal of Modern Dynamics, 5 (2011), 203. doi: 10.3934/jmd.2011.5.203.

[3]

R. Feres and A. Katok, Ergodic theory and dynamics of G-spaces (with special em- phasis on rigidity phenomena),, Handbook of dynamical systems, 1A (2002), 665. doi: 10.1016/S1874-575X(02)80011-X.

[4]

R. Godemont, Sur la théori des représentations unitaires,, Ann. of Math., 53 (1951), 68. doi: 10.2307/1969343.

[5]

L. Flaminio and G. Forni, Invariant distributions and time averages for horocycle flows,, Duke J. of Math, 119 (2003), 465. doi: 10.1215/S0012-7094-03-11932-8.

[6]

F. Mautner, Unitary representations of locally compact groups. I,, Ann. of Math. (2), 51 (1950), 1. doi: 10.2307/1969494.

[7]

F. Mautner, Unitary representations of locally compact groups. II,, Ann. of Math. (2), 52 (1950), 528. doi: 10.2307/1969431.

[8]

D. Mieczkowski, The first cohomology of parabolic actions for some higher-rank abelian groups and representation theory,, Journal of Modern Dynamics, 1 (2007), 61. doi: 10.3934/jmd.2007.1.61.

[9]

D. Kleinbock and G. Margulis, Logarithm laws for flows on homogeneous spaces,, Invent. Math., 138 (1999), 451. doi: 10.1007/s002220050350.

[10]

D. Kelmer and P. Sarnak, Strong spectral gaps for compact quotients of products of $PSL(2, \mathbbR)$,, J. Eur. Math. Soc., 11 (2009), 283. doi: 10.4171/JEMS/151.

[11]

F. Ramirez, Cocycles over higher-rank abelian actions on quotients of semisimple Lie groups,, J. Mod. Dyn., 3 (2009), 335. doi: 10.3934/jmd.2009.3.335.

[12]

J. Tanis, The cohomological equation and invariant distributions for horocycle maps,, Ergodic Theory and Dynamical systems, 34 (2014), 299. doi: 10.1017/etds.2012.125.

[1]

James Tanis, Zhenqi Jenny Wang. Cohomological equation and cocycle rigidity of discrete parabolic actions. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3969-4000. doi: 10.3934/dcds.2019160

[2]

Anatole Katok, Federico Rodriguez Hertz. Measure and cocycle rigidity for certain nonuniformly hyperbolic actions of higher-rank abelian groups. Journal of Modern Dynamics, 2010, 4 (3) : 487-515. doi: 10.3934/jmd.2010.4.487

[3]

Danijela Damjanović, Anatole Katok. Periodic cycle functions and cocycle rigidity for certain partially hyperbolic $\mathbb R^k$ actions. Discrete & Continuous Dynamical Systems - A, 2005, 13 (4) : 985-1005. doi: 10.3934/dcds.2005.13.985

[4]

Danijela Damjanovic, Anatole Katok. Local rigidity of homogeneous parabolic actions: I. A model case. Journal of Modern Dynamics, 2011, 5 (2) : 203-235. doi: 10.3934/jmd.2011.5.203

[5]

Yoshikazu Katayama, Colin E. Sutherland and Masamichi Takesaki. The intrinsic invariant of an approximately finite dimensional factor and the cocycle conjugacy of discrete amenable group actions. Electronic Research Announcements, 1995, 1: 43-47.

[6]

Masayuki Asaoka. Local rigidity of homogeneous actions of parabolic subgroups of rank-one Lie groups. Journal of Modern Dynamics, 2015, 9: 191-201. doi: 10.3934/jmd.2015.9.191

[7]

Boris Kalinin, Anatole Katok and Federico Rodriguez Hertz. New progress in nonuniform measure and cocycle rigidity. Electronic Research Announcements, 2008, 15: 79-92. doi: 10.3934/era.2008.15.79

[8]

Zhenqi Jenny Wang. Local rigidity of partially hyperbolic actions. Journal of Modern Dynamics, 2010, 4 (2) : 271-327. doi: 10.3934/jmd.2010.4.271

[9]

Zhenqi Jenny Wang. Local rigidity of partially hyperbolic actions. Electronic Research Announcements, 2010, 17: 68-79. doi: 10.3934/era.2010.17.68

[10]

A. Katok and R. J. Spatzier. Nonstationary normal forms and rigidity of group actions. Electronic Research Announcements, 1996, 2: 124-133.

[11]

Manfred Einsiedler and Elon Lindenstrauss. Rigidity properties of \zd-actions on tori and solenoids. Electronic Research Announcements, 2003, 9: 99-110.

[12]

Andrei Török. Rigidity of partially hyperbolic actions of property (T) groups. Discrete & Continuous Dynamical Systems - A, 2003, 9 (1) : 193-208. doi: 10.3934/dcds.2003.9.193

[13]

Federico Rodriguez Hertz. Global rigidity of certain Abelian actions by toral automorphisms. Journal of Modern Dynamics, 2007, 1 (3) : 425-442. doi: 10.3934/jmd.2007.1.425

[14]

Boris Kalinin, Anatole Katok. Measure rigidity beyond uniform hyperbolicity: invariant measures for cartan actions on tori. Journal of Modern Dynamics, 2007, 1 (1) : 123-146. doi: 10.3934/jmd.2007.1.123

[15]

Danijela Damjanovic and Anatole Katok. Local rigidity of actions of higher rank abelian groups and KAM method. Electronic Research Announcements, 2004, 10: 142-154.

[16]

Michel Coornaert, Fabrice Krieger. Mean topological dimension for actions of discrete amenable groups. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 779-793. doi: 10.3934/dcds.2005.13.779

[17]

Boris Kalinin, Anatole Katok, Federico Rodriguez Hertz. Errata to "Measure rigidity beyond uniform hyperbolicity: Invariant measures for Cartan actions on tori" and "Uniqueness of large invariant measures for $\Zk$ actions with Cartan homotopy data". Journal of Modern Dynamics, 2010, 4 (1) : 207-209. doi: 10.3934/jmd.2010.4.207

[18]

Zhenqi Jenny Wang. New cases of differentiable rigidity for partially hyperbolic actions: Symplectic groups and resonance directions. Journal of Modern Dynamics, 2010, 4 (4) : 585-608. doi: 10.3934/jmd.2010.4.585

[19]

Anatole Katok, Federico Rodriguez Hertz. Rigidity of real-analytic actions of $SL(n,\Z)$ on $\T^n$: A case of realization of Zimmer program. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 609-615. doi: 10.3934/dcds.2010.27.609

[20]

Danijela Damjanović. Central extensions of simple Lie groups and rigidity of some abelian partially hyperbolic algebraic actions. Journal of Modern Dynamics, 2007, 1 (4) : 665-688. doi: 10.3934/jmd.2007.1.665

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]